Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 306, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 26, 2008, 1:49 PM CDT for Pawnee County, Richardson County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2008, 1:49 PM CDT (18:49 UTC)
- Expired
- Jun 26, 2008, 2:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
Counties Pawnee County, NE, Richardson County, NE
The radar
The Topeka radar (KTWX), 128 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1719 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:08 AM CDT, 10 hours 41 minutes earlier.
Area forecast discussion, Jun 26, 3:08 AM CDT, 10 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 308 AM CDT THU JUN 26 2008 .DISCUSSION... QUITE A FEW UNCERTAINTIES OVER THE NEXT 48 HOURS. LATEST SUBJECTIVE SFC ANALYSIS SHOWS NEARLY STATIONARY WARM FRONT EXTENDING FM ERN CO THRU NWRN KS AND INTO EASTERN NEB/SWRN IA. CERTAINLY NO LACK OF MOISTURE AS SFC DEWPOINTS HAVE POOLED IN THE MID 70S ALONG THE FRONT IN ERN NEB/WRN IA. MCS CONTINUES TO ROLL ACROSS CNTRL SD/CNTRL NEB AND SHOULD BEGIN TO AFFECT NERN NEB IN THE NEXT HOUR ALTHOUGH REGIONAL RADAR LOOPS INDICATE QUITE A BIT OF WEAKENING ON THE SOUTHERN EDGE OF THE SYSTEM. WL HAVE A MENTION OF POPS IN THE NORTH FOR THE MORNING HOURS FOR THIS SYSTEM. OTHERWISE...VERY WARM AND MUGGY CONDITIONS ARE EXPECTED SOUTH OF THE WARM FRONT TODAY. ALREADY HAVE QUITE A WARM START WITH TEMPS STILL IN THE MID TO UPPER 70S EARLY THIS MORNING. ANVIL BLOW OFF SHOULD SCATTER OUT SKIES BY LATE MORNING/EARLY AFTERNOON AND SO LOWER 90S LIKELY MOST AREAS WITH PLACES SOUTH OF I-80 POSSIBLY INTO THE MID 90S. VERY UNSTABLE AIRMASS WILL BE IN PLACE THIS AFTERNOON. MODEL DIFFERENCES MAKE THE AFTERNOON FORECAST TRICKY. ANY OUTFLOW BOUNDARIES FROM THIS MORNINGS CONVECTION ADD TO UNCERTAINTY. NAM DEVELOPS TSTMS ALONG THE WMFNT BY 21Z WHILE THE GFS KEEPS SOMEWHAT OF A STRONGER CAP IN PLACE AND KEEPS THE AREA DRY. WITH SUCH AN UNSTABLE ENVIRONMENT...WL GO WITH CHANCE POPS FOR LATE AFTERNOON INTO THE EVENING HOURS ALONG AND NEAR THE WMFNT. MCS COULD EVOLVE OUT OF THIS AND ROLL EAST INTO THE NIGHT AS 50KT NOCTURNAL LLVL JET NOSES INTO THE REGION. BY 06Z/FRI...SFC CDFNT WL BE MOVING OUT OF THE DAKOTAS AND INTO NERN NEB. SOME EVENING CONVECTION ALONG THIS BOUNDARY IS POSSIBLE ACROSS THE DAKOTAS AND COULD CONTINUE TO ROLL INTO NRN ZONES OVERNIGHT. STRONG HEATING AHEAD OF THE FRONT DURING THE LATE MORNING/EARLY AFTERNOON SHOULD PRODUCE A VERY UNSTABLE AIRMASS ACROSS SERN NEB/SWRN IA EARLY IN THE DAY FRIDAY. WITH INCREASING BULK SHEAR VALUES...ACTIVE LATE MORNING/ EARLY AFTERNOON IS CERTAINLY A POSSIBILITY. WEEKEND SHOULD BE DRY AND INACTIVE AS CLOSED LOW MOVES ACROSS THE GREAT LAKES REGION AND AREA IN COOLER NWRLY FLOW. && .AVIATION... FOR TAF SITES KOMA...KLNK AND KOFK...THROUGH 27/12Z. AM EXPECTING MOSTLY VFR CONDITIONS THRU THE PERIOD...ALTHOUGH SOME PATCHY MVFR FOG MAY DEVELOP FROM 09Z-12Z YET THIS MORNING. OTHERWISE...CONVECTION CHANCES ARE THE PRIMARY PROBLEM. FEEL THAT ANY CONVECTION SHOULD REMAIN NORTH OF THE KOFK SITE THIS MORNING... AND PINNING DOWN AFTERNOON CONVECTION MAY BE DEPENDENT ON IF/WHERE ANY OUTFLOW BOUNDARIES DEVELOP. CURRENT SET OF TAFS HAVE LEFT OUT MENTION OF TSRA FOR THIS REASON...BUT MAY BE ABLE TO INSERT SOME TEMPO/PROB30 GROUPS IN THE 12Z TAF ISSUANCE...PERHAPS AROUND 20Z-00Z AT KOFK...AND POSSIBLY 22Z-04Z AT KLNK AND KOMA. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && GRIFFIS/DEWALD
Hazardous weather outlook, Jun 26, 12:03 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1203 PM CDT THU JUN 26 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-270715- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1203 PM CDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE MOVING THROUGH THE OUTLOOK AREA AND THUNDERSTORMS ARE EXPECTED TO RE-DEVELOP THIS AFTERNOON AND TONIGHT...WITH SEVERE STORMS POSSIBLE. DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN ARE THE PRIMARY THREATS...HOWEVER ISOLATED TORNADOES WILL BE POSSIBLE. AN OUTFLOW BOUNDARY HAS PUSHED SOUTH OF LINCOLN HOWEVER...SURFACE FLOW IS ALREADY BEGINNING TO TURN MORE SOUTHEAST AT OMAHA AND COLUMBUS INDICATING THE SURFACE FRONTAL LOCATION FARTHER NORTH OVER NORTHEAST NEBRASKA. THE STORMS FROM THIS MORNING AND ONGOING THUNDERSTORMS WILL AFFECT TEMPERATURES TODAY AND WILL LIMIT THE INSTABILITY SOMEWHAT...HOWEVER...THERE IS PLENTY OF MOISTURE AVAILABLE. DEEP LAYER SHEAR PROFILES ARE FAVORABLE FOR SUPERCELLS AND WITH THE BOUNDARIES IN THE AREA ISOLATED TORNADOES WILL BE POSSIBLE. THE LOW LEVEL JET IS FORECAST TO STRENGTHEN TONIGHT ALONG WITH A WEATHER DISTURBANCE MOVING THROUGH THE PLAINS. VERY MOIST CONDITIONS ARE IN PLACE AND SLOW MOVEMENT OF THE STORMS WILL ALLOW THE STORMS TO PUT DOWN HEAVY RAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A GOOD CHANCE OF THUNDERSTORMS FRIDAY AS A COLD FRONT MOVES SOUTH ACROSS THE OUTLOOK AREA. SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY HAZARDS...ALTHOUGH AN ISOLATED TORNADO IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. ZAPOTOCNY
In the hours before
Local storm report, Jun 26, 10:03 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1003 AM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 AM HAIL 2 N OMAHA 41.29N 96.01W
06/26/2008 E0.75 INCH DOUGLAS NE TRAINED SPOTTER
&&
MAYESLocal storm report, Jun 26, 10:20 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1020 AM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 AM HAIL 2 E DORCHESTER 40.65N 97.08W
06/26/2008 M0.75 INCH SALINE NE EMERGENCY MNGR
&&
KURTZThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:16 AM CDT | Severe Thunderstorm Warning | OAX | Knox | 44 min |
| Jun 26, 8:31 AM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 44 min |
| Jun 26, 9:28 AM CDT | Severe Thunderstorm Warning | OAX | Saline | 32 min |
| Jun 26, 9:46 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Dodge, Saunders | 29 min |
| Jun 26, 9:59 AM CDT | Severe Thunderstorm Warning | OAX | Sarpy, Saunders | 31 min |
| Jun 26, 10:13 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy, Saunders | 32 min |
| Jun 26, 10:34 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 26 min |
| Jun 26, 10:35 AM CDT | Areal Flood Advisory | OAX | Cass, Dodge, Douglas, Lancaster, Otoe, Sarpy and 3 more | 3 hr |
| Jun 26, 2:45 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 60 min |
| Jun 26, 7:39 AM CDT | Severe Thunderstorm Warning | OAX | Monona | 24 min |
| Jun 26, 9:44 AM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 46 min |
| Jun 26, 12:05 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Page | 40 min |
| Jun 26, 2:01 PM CDT | Flash Flood Warning | OAX | Fremont, Mills, Montgomery, Page | 2 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.